Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 68, NWS Sioux Falls, SD

August 10, 20104 counties in Iowa

NWS Sioux Falls, SD issued this flash flood warning at Aug 10, 2010, 6:47 AM CDT for 4 counties in Iowa. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2010, 6:47 AM CDT (11:47 UTC)
Expired
Aug 10, 2010, 9:45 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA

The radar

The Sioux Falls radar (KFSD), 130 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:00 AM CDTFLASH FLOOD4 E Hartley, IAFLOODING ON HIGHWAY 18 AT MONETA ROAD
Aug 10, 7:00 AM CDTFLASH FLOOD4 Ese Hartley, IAFLOODING ON COUNTY ROAD M22
Aug 10, 7:00 AM CDTFLASH FLOODHartley, IASIGNIFICANT STREET FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5270 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WGUS53 KFSD 101147
FFWFSD
IAC041-059-141-143-101600-
/O.NEW.KFSD.FF.W.0068.100810T1147Z-100810T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 AM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN NORTHWEST IOWA
  DICKINSON COUNTY IN NORTHWEST IOWA
  EASTERN OSCEOLA COUNTY IN NORTHWEST IOWA
  O'BRIEN COUNTY IN NORTHWEST IOWA

* UNTIL 1100 AM CDT

* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AN 
  ADDITIONAL INCH TO INCH AND A HALF OF RAINFALL WILL BE POSSIBLE ON 
  ALREADY SATURATED GROUND.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SPENCER...SPIRIT LAKE...ARCHER...ARNOLDS PARK...EVERLY...
  FOSTORIA...GREENVILLE...HARRIS...HARTLEY...LAKE PARK...MELVIN...
  MILFORD...OCHEYEDAN...OKOBOJI...ORLEANS...PAULLINA...PETERSON...
  PRIMGHAR...ROYAL...SANBORN...SUPERIOR...SUTHERLAND...TERRIL...
  WAHPETON...WEBB AND WEST OKOBOJI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN!

&&

LAT...LON 4291 9492 4291 9581 4350 9564 4350 9492

$$

WEISSER
2 follow-up statements
873 
WGUS73 KFSD 101321
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
821 AM CDT TUE AUG 10 2010

IAC041-059-141-143-101600-
/O.CON.KFSD.FF.W.0068.000000T0000Z-100810T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON IA-OSCEOLA IA-O'BRIEN IA-CLAY IA-
821 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...O'BRIEN...EASTERN
OSCEOLA AND DICKINSON COUNTIES UNTIL 1100 AM CDT...

AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
OBSERVERS HAVE REPORTED 1 TO 2 INCHES OF RAINFALL ACROSS THE AREA 
THIS MORNING...WITH LOCALIZED DOPPLER RADAR ESTIMATES OF 3 TO 4 
INCHES IN PARTS OF EASTERN O'BRIEN AND CLAY COUNTIES.

AT 700 AM...SIGNIFICANT STREET FLOODING WAS REPORTED IN HARTLEY. 
FLOODING WAS ALSO REPORTED 4 MILES EAST OF HARTLEY ALONG HIGHWAY 
18...AS WELL AS COUNTY ROAD M22. 

THUNDERSTORMS ARE BEGINNING TO MOVE OUT OF THE AREA...HOWEVER
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
SPENCER...SPIRIT LAKE...ARCHER...ARNOLDS PARK...EVERLY... 
FOSTORIA...GREENVILLE...HARRIS...HARTLEY...LAKE PARK...MELVIN... 
MILFORD...OCHEYEDAN...OKOBOJI...ORLEANS...PAULLINA...PETERSON...
PRIMGHAR...ROYAL...SANBORN...SUPERIOR...SUTHERLAND...TERRIL... 
WAHPETON...WEBB AND WEST OKOBOJI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4291 9492 4291 9581 4350 9564 4350 9492

$$

JH
998 
WGUS73 KFSD 101445
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
945 AM CDT TUE AUG 10 2010

IAC041-059-141-143-101459-
/O.CAN.KFSD.FF.W.0068.000000T0000Z-100810T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON IA-OSCEOLA IA-O'BRIEN IA-CLAY IA-
945 AM CDT TUE AUG 10 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY...O'BRIEN...
EASTERN OSCEOLA AND DICKINSON COUNTIES IS CANCELLED...

THUNDERSTORMS HAVE EXITED THE AREA...AND EXCESS RUNOFF FROM THE 
EARLIER HEAVY RAIN HAS ENDED OVER THE WARNED AREA. SMALL STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE 
FLOOD THREAT.

IF FLOODING WAS OBSERVED...PLEASE RELAY YOUR REPORT TO LOCAL LAW 
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN SIOUX FALLS.

LAT...LON 4291 9492 4291 9581 4350 9564 4350 9492

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:06 AM CDT, 41 minutes earlier.

Area forecast discussion, Aug 10, 6:06 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
606 AM CDT TUE AUG 10 2010

.DISCUSSION...
A BIT HECTIC WITH STORMS MOVING THRU THE FSD AREA EARLY THIS MORNING.
ANOTHER NOCTURNAL MCS LIFTING THRU THE AREA EARLY THIS MORNING...
ON NOSE OF INCREASING LLJ...AND ON NOSE OF NRN END OF SUBTROPICAL
WAVE. EVENING PWAT IN EXCESS OF 2 INCHES ON KOAX RAOB...SO ALL SET
FOR HEAVY RAIN WITH STORMS THIS MORNING...ESPLY IN WARM ADVECTION
WING AHEAD OF STRONG MCV PUSHING THRU WRN CWA. SHORT RANGE MODELS
HANDING CURRENT SUB MESOSCALE TSRA ACTIVITY ABOUT AS AWFUL AS ONE
COULD SHORT OF NOT HAVING ANYTHING AT ALL...WITH EXCEPTION OF HRRR
WITH AN EWRD SHIFT. BIGGEST CHALLENGES SURROUND THE FLASH FLOOD
WATCH...AND CONVECTIVE THREAT THRU THE NEXT 18H.

MCV WL CONTINUE TO MOVE NORTHWARD QUICKLY THIS MORNING...ACTUALLY
EXITING THE AREA IN THE 12Z-15Z WINDOW...DRAGGING WAA WING NEWRD.
THERE WL CONTINUE TO BE A MINIMAL DAMAGING WIND THREAT WITH STORMS
MOVING TO THE NE. STORMS HAVE BECOME FAIRLY OUTFLOW DOMINANT...BUT
QUESTION IS HOW FAR BNDRY COULD PUSH SWRD AS MAIN STORMS LIFT NEWRD
AND LEAVE SRN END BEHIND.  THIS WL BE IMPORTANT AS TO POTENTIAL
REDEVELOPMENT DURING THE AFTN AND EVNG...WITH NRN STREAM WAVE
PUSHING OVR RIDGE. EXPECTED THAT INSTABILTITY WL REBOUND TO
1500-2000 J/KG BY EARLY AFTN. SHEAR IS SOMEWHAT MARGINAL..BUT 0-6KM
DEEP LAYER SHEAR OF 20-30 KTS...AND POTENTIALLY ARND 15 KTS OF 0-1KM
SHEAR. NOT MUCH CAPPING INDICATED...SO WL PROBABLY GO CONVECTIVE
FAIRLY QUICKLY...WITH LOCATION STILL SOMEWHAT IN QUESTION EXACTLY
WHERE MAY REDEVELOP...ESPLY WITH OUTFLOW NOT CAPTURED IN MODEL SLNS.
WL CONTINUE FLASH FLOOD WATCH...EXPANDING THRU NRN TIER TO MEET UP
WITH NORTHERN NEIGHBORS EARLIER ISSUANCE. AFTER EARLY MORNING
RAINFALL OF 1-2.5 INCHES/HR RATES...WL BE LOOKING FOR MORE STORMS TO
DEVELOP BETWEEN JAMES VLY AND I29...FEATURING EQUALLY HEAVY
RAIN...BUT ALSO A MORE NOTABLE SVR THREAT... FAVORING WIND/TOR. BAND
WL WORK EWRD THRU THE EVENING...AND EXIT AS LARGE SCALE WAVE EXITS
LATE EVENING...AND LOW LVL CONVERGENCE BNDRY SHIFTS EWRD.

OTHERWISE...SOME VERY OPPRESSIVE DWTPS THRU ERN NEBRASKA JUST TO N
OF SYNOPTIC WMFNT ARND I 80...AND WL SEE DWPTS CLIMB AFTER GETTING
EARLY RECYCLING FROM RAINFALL. OUTFLOW BNDRY COULD MESS UP THE HEAT
ADVY IF GETS TOO AGGRESSIVE AN EARLY MORNING PUSH...SOMETHING TO
MONITOR. RIGHT NOW...LOOKING FOR AFTN HEAT INDEX TO REACH 105 IN
SMALL AREA OF FAR SERN CWA...AND WL COVER THRU 00Z.

WED/WED NIGHT AND EARLY THU STILL APPEAR TO BE A QUIET PERIOD WITH
RIDGING ALFT. WITH WK SFC FLOW...MAY GET A LITTLE EARLY MORNING FOG
IN WAKE OF THE EXITING CONVECTION...BUT WL ALSO SEE DWPTS PUSH BACK
TO OPPRESSIVE LEVELS. MAY BE DEALING WITH SOME HEAT HIGHLIGHT ISSUES
AGAIN THRU FAR SRN CWA BOTH WED/THU...WITH THE MOISTURE AGAIN
POOLING NEAR LOCATION OF LOW LVL BNDRY TO THE S. NOT OUT OF THE
QUESTION THAT ISOLD CONVECTION COULD DEVELOP TOWARD SCNTRL SD WED
EVNG...BUT THESE STORMS WOULD TEND TO BE NEARLY STATIONARY OR DRIFT
TO S BASED ON WIND PROFILE.

BY EARLY THU...ANOTHER UPR IMPULSE WL PUSH INTO THE RIDGE AND
BRING THREAT FOR SOME ELEVATED CONVECTION EARLY IN THE DAY THRU
WRN/NRN CWA...BUT BETTER CHC LOOKS TO TAKE OFF BY LATER AFTN.
WL HAVE WARM FRONTAL BNDRY PUSHING NWRD...AND TIMING COULD BE
INTERESTING TO SVR THREAT AS WELL. GOOD LLJ CONVERGENCE...EDGE OF
CAP WITH THU NIGHT SYSTEM WOULD AGAIN SEEM TO SUGGEST THREAT FOR
MCS DEVELOPMENT NEAR AREA...AND INCREASED POPS TOWARD LKLY WRN/NRN
CWA.

NOT MANY CHANGES MADE BEYOND THU NIGHT...AND WL WATCH FOR PASSAGE OF
MAIN NRN STREAM TROUGH IN TRANSITION TOWARD NW FLOW ARND FRI EVNG.
TIMING NOT SETTLING ON PASSAGE OF SYSTEM. BNDRY ON THU NIGHT EARLY
FRI SHUD SLOW IN WAIT FOR MAIN TROUGH...WHICH CUD REFOCUS CONVECTIVE
DEVELOPMENT THRU SERN HALF OF AREA ON FRIDAY NIGHT. /CHAPMAN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR IAZ001.

     HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     IAZ021-022-031-032.

MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ097-098.

NE...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     NEZ014.

SD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SDZ039-040-054>056-
     060>062-065>069.

     FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR SDZ038-050-052-053-
     057>059-063-064.

&&
Hazardous weather outlook, Aug 10, 6:25 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
625 AM CDT TUE AUG 10 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
625 AM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST ACROSS EASTERN
SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA EARLY THIS
MORNING. A FEW STORMS MAY PRODUCE WINDS OF 40 TO 60 MPH...AND
HEAVY RAINFALL WITH UP TO 2 TO 3 INCHES PER HOUR RATES COULD
PRODUCE SOME FLASH FLOODING...ESPECIALLY IN URBAN AREAS.

AFTER A BREAK FROM PRECIPITATION DURING THE MID TO LATE MORNING
HOURS...ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO
REDEVELOP EARLY TO MID AFTERNOON. THE MOST LIKELY AREA FOR THIS
REDEVELOPMENT WILL BE AROUND THE INTERSTATE 29 CORRIDOR...WITH
STORMS PUSHING EAST THROUGH EARLY EVENING. THESE STORMS WILL
GENERALLY BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70
MPH...HAIL TO HALF DOLLAR SIZE... AND PERHAPS A TORNADO EARLY IN
THE DEVELOPMENT CYCLE THROUGH EARLY EVENING. HEAVY RAINFALL AND
FLASH FLOODING WILL ALSO BE A THREAT.

FLOODING...
RIVER FLOODING WILL CONTINUE ALONG THE JAMES RIVER FOR AN
EXTENDED PERIOD. MINOR RIVER FLOODING IS ALSO OCCURRING OVER
PARTS OF THE VERMILLION RIVER NEAR WAKONDA...AND ON THE LITTLE
SIOUX RIVER NEAR LINN GROVE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH THE DAY
THURSDAY...MAINLY NORTH OF A LINE FROM MARSHALL TO YANKTON.
SIGNIFICANT DEVELOPMENT OF THUNDERSTORM WILL BE POSSIBLE BY LATE
AFTERNOON AND EARLY EVENING. AT THIS TIME...THE GREATEST CHANCE
FOR SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE
ALONG AND NORTH OF INTERSTATE 90. HEAVY RAINFALL IS ALSO PROBABLE
SHOULD STORMS ORGANIZE THURSDAY NIGHT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED ON FRIDAY INTO FRIDAY
NIGHT... WITH THE THREAT FOR HEAVIER RAINFALL AND PERHAPS
ISOLATED SEVERE STORMS THROUGH NORTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 10, 4:45 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     FLASH FLOOD      3 SE SIOUX FALLS        43.51N 96.69W
08/10/2010                   MINNEHAHA          SD   TRAINED SPOTTER

            1 FOOT OF WATER IN INTERSECTION OF 26TH AND ALPINE.

&&

JCHAPMAN
Local storm report, Aug 10, 5:53 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
553 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     FLASH FLOOD      LUVERNE                 43.65N 96.21W
08/10/2010                   ROCK               MN   LAW ENFORCEMENT

            SOUTH DONALDSON IS UNDER WATER AS WELL AS PORTIONS OF
            HIGHWAY 75.

&&

KWEISSER
Local storm report, Aug 10, 6:39 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
639 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      HILLS                   43.53N 96.36W
08/10/2010                   ROCK               MN   COUNTY OFFICIAL

            2.20 INCHES OF RAIN WITH LOW LYING AREAS UNDER WATER.

&&

GH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:22 AM CDTHeat AdvisoryFSDBuena Vista, Cherokee, Ida, Woodbury7 hr
Aug 10, 9:03 AM CDTRiver Flood WarningFSDSioux5 days
Aug 10, 9:03 AM CDTRiver Flood WarningFSDPlymouth5 days
Aug 10, 9:03 AM CDTRiver Flood WarningFSDO'Brien49 hr
Aug 10, 9:03 AM CDTRiver Flood WarningFSDSioux4 days
Aug 10, 9:03 AM CDTRiver Flood WarningFSDPlymouth12 hr
Aug 10, 9:03 AM CDTRiver Flood WarningFSDClay4 days
Aug 10, 9:03 AM CDTRiver Flood WarningFSDClay6 days
Aug 10, 9:03 AM CDTRiver Flood WarningFSDCherokee8 days
Aug 10, 9:03 AM CDTRiver Flood WarningFSDLyon12 hr
Aug 10, 1:39 PM CDTSevere Thunderstorm WarningFSDDickinson36 min

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.